Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 45, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 26, 2005, 4:57 PM PDT for Riverside County, San Bernardino County, California. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 4:57 PM PDT (23:57 UTC)
- Expired
- Jul 26, 2005, 6:00 PM PDT
- In force
- 63 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
The radar
The Santa Ana Mts radar (KSOX), 137 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 12.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 262359 SVRPSR CAC065-071-270100- /O.NEW.KPSR.SV.W.0045.050726T2357Z-050727T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 457 PM MST TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 600 PM MST * AT 454 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF LOST HORSE-KEYS VIEW IN JOSHUA TREE NATIONAL PARK...OR ABOUT 11 MILES SOUTHWEST OF TWENTYNINE PALMS...AND MOVING NORTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE WESTERN HALF OF JOSHUA TREE NATIONAL PARK. LAT...LON 3382 11606 3398 11585 3439 11628 3403 11662 $$ ELLIS
1 follow-up statement
000 WWUS55 KPSR 270049 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 546 PM MST TUE JUL 26 2005 CAC065-071-270100- /O.CON.KPSR.SV.W.0045.000000T0000Z-050727T0100Z/ SAN BERNARDINO CA-RIVERSIDE CA- 546 PM MST TUE JUL 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM PDT FOR NORTH CENTRAL RIVERSIDE AND SOUTH CENTRAL SAN BERNARDINO COUNTIES... AT 534 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM OVER THE NORTHWEST PORTION OF JOSHUA TREE NATIONAL PARK WAS DECREASING IN INTENSITY. IT WAS ALSO BEGINNING TO MOVE OUT OF THE PARK TOWARD THE NORTHWEST AT 15 MPH. THUS...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM PACIFIC DAYLIGHT TIME. HOWEVER...BE ALERT FOR FLOODING OF NORMALLY DRY WASHES AND CREEKS...AND OTHER LOW SPOTS EARLY THIS EVENING. LAT...LON 3382 11606 3398 11585 3439 11628 3403 11662 $$ ELLIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:53 PM PDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 26, 3:53 PM PDT, 1 hour 4 minutes before
AZZ020>028-CAZ030>033-270600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 353 PM MST TUE JUL 26 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE OFF CALIFORNIA COAST WILL CONTINUE TO MOVE EAST OVER THE SOUTHWEST STATES. THIS WILL BRING SOME DRIER AIR INTO THE REGION FOR ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTHWEST AND SOUTH-CENTRAL ARIZONA DURING MID WEEK. THIS SYSTEM IS ALSO EXPECTED TO BRING SOMEWHAT WARMER TEMPERATURES. ONCE THE HIGH PRESSURE SYSTEM REACHES THE 4 CORNERS...A HIGHER POSSIBILITY OF SHOWERS AND THUNDERSTORMS WILL SPREAD BACK ACROSS THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA BY THIS COMING WEEKEND...WITH THE CHANCE OF THUNDERSTORMS CONTINUING OVER SOUTH CENTRAL ARIZONA...ESPECIALLY OVER HIGHER TERRAIN. && .DISCUSSION... A RATHER ACTIVE AFTERNOON ACROSS THE CWA. THUNDERSTORM ACTIVITY BEGAN EARLIER THAN ANTICIPATED (BEFORE 11 AM MST) ACROSS YAVAPAI AND GILA COUNTIES...LIKELY AIDED BY SOME COLDER AIR ALOFT...AND POSSIBLY BY SOME WEAK SYNOPTIC LIFT FROM THE SHORTWAVE PASSING THROUGH NRN AZ. STORMS TENDED TO BE QUITE PULSY ONCE AGAIN...BUT DUE TO VERY SLOW MOVEMENT...LIKELY PRODUCED SOME LOCALIZED HEAVY RAIN. FOR THE REST OF TONIGHT THINK MOST OF THE ACTIVITY WILL REMAIN OVER THE HIGHER TERRAIN...ZONE 24 AND THE NORTHERN PORTIONS OF MARICOPA COUNTY. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...STORMS HAVE REALLY STRUGGLED AS THEY DRIFTED INTO THE LOWER DESERTS. ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE IN THE PHOENIX METRO AREA...SO DECIDED TO HOLD ONTO A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. HEAVY RAINFALL IS STILL A POSSIBILITY ALONG WITH ISOLATED SEVERE STORMS. FORECAST FOR WEDNESDAY ALSO POSES SOME CHALLENGES. GFS AND NAM AGREE THAT THE UPPER HIGH WILL CONTINUE TO SHIFT EASTWARD INTO NEVADA. CONSEQUENTLY THE FLOW ALOFT WILL BECOME NORTHEASTERLY BY AFTERNOON. NAM ALSO SHOWS A COUPLE OF WEAK SHORTWAVES EMBEDDED IN THE FLOW ROTATING THROUGH ARIZONA TOMORROW PROVIDING SOME WEAK UPPER FORCING. IN ADDITION...850/700MB WINDS INCREASE OUT OF THE EAST-SOUTHEAST BY AFTERNOON. AT THE LEADING EDGE OF THESE STRONGER SELY WINDS...BOTH MODELS SHOW A DECENT AREA OF MOISTURE CONVERGENCE MOVING ACROSS THE CWA DURING THE AFTERNOON. BOTTOM LINE...DECIDED TO KEEP SLIGHT CHANCE OF THUNDERSTORMS GOING TOMORROW FROM ABOUT THE COLORADO RIVER EASTWARD WITH HIGHER POPS IN ZONE 24. TEMPS TOMORROW SHOULD BE ABOUT THE SAME AS TODAY...PERHAPS A COUPLE DEGREES WARMER OUT WEST WHERE SURFACE TDS HAVE DROPPED INTO THE 50S. ON THURSDAY THROUGH THE WEEKEND...UPPER HIGH WILL REMAIN IN THE VICINITY OF THE 4 CORNERS REGION. EASTERLY FLOW WILL REMAIN OVER ARIZONA WHICH IS EXPECTED TO IMPORT ADDITIONAL MOISTURE BACK INTO THE REGION FROM OLD MEXICO. MAIN QUESTION WILL BE HOW MUCH MOISTURE ADVECTION WILL OCCUR...AND WHERE WILL THE BEST AXIS OF MOISTURE BE LOCATED? DUE TO ACTIVE WEATHER IN THE AREA...MADE VERY FEW CHANGES TO THE EXTENDED WITH A SLIGHT CHANCE OF THUNDERSTORMS ONGOING THROUGH MONDAY. THERE WILL LIKELY BE PEAKS AND VALLEYS IN ACTIVITY...HOWEVER WILL LEAVE TO FURTHER SHIFT TO IRON OUT THE DETAILS. && .AVIATION...DISCUSSION FOR 00Z TAFS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AT LEAST THROUGH 03Z WITH POSSIBLE VISIBILITY RESTRICTIONS IN BLOWING DUST AND HEAVY RAIN DOWN TO 2-3SM AT KPHX AND KIWA. CEILINGS MAY ALSO LOWER TO 6-7K FT AGL THROUGH THE EARLY EVENING HOURS. NO SIGNIFICANT WEATHER EXPECTED AT KYUM...KBLH...OR KIPL THROUGH 06Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. FOWLE NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Hazardous weather outlook, Jul 26, 6:07 AM PDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 607 AM MST TUE JUL 26 2005 AZZ021>023-026>028-270202- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- 607 AM MST TUE JUL 26 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AND NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY THERE IS A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST. AZZ020-025-CAZ031>033-270202- IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 607 AM MST (607 AM PDT) TUE JUL 26 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND MARTINEZ LAKE AREA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED TODAY. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER EXPECTED WEDNESDAY THROUGH THURSDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS LATE FRIDAY THROUGH MONDAY. CAZ030-270202- JOSHUA TREE NATIONAL PARK/JTNP/- 607 AM PDT TUE JUL 26 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY NO HAZARDOUS WEATHER EXPECTED TODAY. .DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER EXPECTED WEDNESDAY THOUGH THURSDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS LATE FRIDAY THROUGH MONDAY. AZZ024-270202- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 607 AM MST TUE JUL 26 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WITH GUSTY WINDS. DKS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:43 PM PDT | Flash Flood Warning | PSR | Riverside, San Bernardino | 62 min |
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.